MAUDE Adverse Event Report: ST. JUDE MEDICAL PRESSURE WIRE CERTUS G8; WIRE, GUIDE, CATHETER

ST. JUDE MEDICAL PRESSURE WIRE CERTUS G8; WIRE, GUIDE, CATHETER
Model Number C12008
Medical Device Problem Codes Fracture (1260); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
This event is being reported due to a fractured guidewire noted during analysis.
 
Additional Manufacturer Narrative
Additional information: d9, g3 one pressurewire certus was returned for analysis.The coated proximal tube (shaft) had been bent and fractured 1245mm from the distal tip, with subsequent fracture of the microcables and corewire.Corrosion was noted at the sensor chip area and the transition area between the hydrophilic coated distal tube and the coated proximal tube (shaft).There were multiple kinks and bends throughout the guidewire.Microscopic inspection revealed damage to the sensor chip area consistent with the corrosion.Functional and electrical testing could not be performed due to the guidewire fracture at the shaft.The proximal section of the guidewire was not returned.How and when the guidewire fracture occurred remains unknown.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the guidewire fracture and reported signal loss remains unknown.

Brand Name
PRESSURE WIRE CERTUS G8
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a
edificio #44b, calle 0, avenida 2, coyol
alajuela 1897- 4050
CS  1897-4050
MDR Report Key11529248
Report Number3008452825-2021-00165
Device Sequence Number11896319
Product Code DQX
UDI-Device Identifier05414734055758
UDI-Public05414734055758
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberC12008
Device Catalogue NumberC12008
Device Lot Number6564049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1